Alert archive / North Carolina / Freeze Warnings in 2011

Freeze Warning 3, NWS Raleigh, NC

October 29, 201120 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Oct 29, 2011, 4:11 AM EDT for 20 counties in North Carolina. It took effect at Oct 30, 2011, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 4:11 AM EDT (08:11 UTC)
In effect from
Oct 30, 2011, 4:00 AM EDT
Expired
Oct 30, 2011, 8:54 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
582 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS72 KRAH 290811
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
411 AM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND
WESTERN PIEDMONT...

...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND
COASTAL PLAIN...

NCZ007>010-021>026-038>041-073>076-083-084-300400-
/O.UPG.KRAH.FZ.A.0002.111030T0800Z-111030T1300Z/
/O.NEW.KRAH.FZ.W.0003.111030T0800Z-111030T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM
411 AM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE NORTHERN AND WESTERN PIEDMONT.

* TEMPERATURES...29 TO 32 DEGREES.

* TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN
  4 AM AND 8 AM SUNDAY MORNING.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-300400-
/O.UPG.KRAH.FZ.A.0002.111030T0800Z-111030T1300Z/
/O.NEW.KRAH.FR.Y.0005.111030T0800Z-111030T1200Z/
HALIFAX-NASH-EDGECOMBE-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT
411 AM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE NORTHEAST COASTAL PLAIN.

* TEMPERATURES...33 TO 36 DEGREES.

* TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM SUNDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ042-043-077-078-085-086-088-089-300400-
/O.NEW.KRAH.FR.Y.0005.111030T0800Z-111030T1200Z/
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...WILSON...LILLINGTON...
GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
411 AM EDT SAT OCT 29 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

* LOCATION...THE SANDHILLS AND COASTAL PLAIN.

* TEMPERATURES...33 TO 36 DEGREES.

* TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM SUNDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VINCENT
4 follow-up statements
095 
WWUS72 KRAH 291414
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1014 AM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND
WESTERN PIEDMONT...

...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND
COASTAL PLAIN...

.COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA
TONIGHT. CLEAR SKIES AND A NEAR CALM WIND WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S LATE TONIGHT.

NCZ007>010-021>026-038>041-073>076-083-084-300400-
/O.EXT.KRAH.FZ.W.0003.111030T0800Z-111030T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM
1014 AM EDT SAT OCT 29 2011

...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

* LOCATION...THE NORTHERN AND WESTERN PIEDMONT.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN
  4 AM AND 9 AM SUNDAY MORNING.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-042-043-077-078-085-086-088-089-300400-
/O.EXT.KRAH.FR.Y.0005.111030T0800Z-111030T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1014 AM EDT SAT OCT 29 2011

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

* LOCATION...THE SANDHILLS AND COASTAL PLAIN.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM SUNDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
552 
WWUS72 KRAH 292231
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND
WESTERN PIEDMONT...

...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND
COASTAL PLAIN...

.COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA
TONIGHT. CLEAR SKIES AND A NEAR CALM WIND WILL ALLOW TEMPERATURES
TO FALL INTO THE LOWER AND MIDDLE 30S LATE TONIGHT.

NCZ007>010-021>026-038>041-073>076-083-084-301300-
/O.CON.KRAH.FZ.W.0003.111030T0800Z-111030T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM
631 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* LOCATION...THE NORTHERN AND WESTERN PIEDMONT.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR 
  BETWEEN 4 AM AND 9 AM SUNDAY MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-042-043-077-078-085-086-088-089-301300-
/O.CON.KRAH.FR.Y.0005.111030T0800Z-111030T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
631 PM EDT SAT OCT 29 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* LOCATION...THE SANDHILLS AND COASTAL PLAIN.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM 
  SUNDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
367 
WWUS72 KRAH 300822 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT SUN OCT 30 2011

...FREEZE WARNINGS AND FROST ADVISORIES REMAIN IN EFFECT THROUGH 9
AM THIS MORNING...

NCZ007>010-021>026-038>041-073>076-083-084-301300-
/O.CON.KRAH.FZ.W.0003.000000T0000Z-111030T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM
422 AM EDT SUN OCT 30 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...THE NORTHERN AND WESTERN PIEDMONT.

* TEMPERATURES...29 TO 32 DEGREES.

* TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH SUNRISE
  AND RISE ABOVE FREEZING BY 9 AM.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-028-042-043-077-078-085-086-088-089-301300-
/O.CON.KRAH.FR.Y.0005.000000T0000Z-111030T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
422 AM EDT SUN OCT 30 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...THE SANDHILLS AND COASTAL PLAIN.

* TEMPERATURES...33 TO 36 DEGREES.

* TIMING...AREAS OF FROST ARE EXPECTED TO PERSIST THROUGH SUNRISE
  THIS MORNING...ENDING BY 9 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

VINCENT
107 
WWUS72 KRAH 301254 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
854 AM EDT SUN OCT 30 2011

...FREEZE WARNING AND FROST ADVISORIES HAVE BEEN CANCELLED...

.AFTER A FROSTY MORNING IN MANY LOCATIONS....TEMPERATURES SHOULD 
JUMP INTO THE UPPER 30S TO LOWER 40S BY LATE MORNING.

NCZ007>010-021>026-038>041-073>076-083-084-301400-
/O.CAN.KRAH.FZ.W.0003.000000T0000Z-111030T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM
854 AM EDT SUN OCT 30 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING. 

MORNING LOW TEMPERATURES THIS MORNING RANGED IN THE UPPER 20S TO
LOWER 30S RESULTING IN WIDESPREAD FREEZE CONDITIONS. WITH BRIGHT 
SUNSHINE...TEMPERATURES SHOULD JUMP INTO THE UPPER 30S TO LOWER
40S BY LATE MORNING.

$$

NCZ011-027-028-042-043-077-078-085-086-088-089-301400-
/O.CAN.KRAH.FR.Y.0005.000000T0000Z-111030T1300Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
854 AM EDT SUN OCT 30 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST
ADVISORY. 

MORNING LOW TEMPERATURES THIS MORNING RANGED IN THE LOWER 30S
RESULTING IN WIDESPREAD FROST CONDITIONS. WITH BRIGHT SUNSHINE...
TEMPERATURES SHOULD JUMP INTO THE UPPER 30S TO LOWER 40S BY LATE
MORNING.


$$

BLAES

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:02 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 29, 3:02 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
302 AM EDT SAT OCT 29 2011

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK NORTH ALONG THE CAROLINA
COAST THIS MORNING...OFFSHORE THE MID ATLANTIC COAST THIS
AFTERNOON...AND OFFSHORE NEW ENGLAND TONIGHT. DRY AND COLD HIGH
PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA IN THE WAKE OF THE
LOW PRESSURE SYSTEM THIS AFTERNOON THROUGH MONDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 300 AM SATURDAY...

OVERVIEW:
A VIGOROUS UPPER LEVEL TROUGH DIGGING INTO THE TN VALLEY AT 06Z THIS
MORNING WILL FURTHER AMPLIFY AND BECOME NEGATIVELY-TILTED AS IT
TRACKS INTO THE SOUTHERN APPALACHIANS BY 12Z. THE UPPER LEVEL TROUGH
WILL CONTINUE TO AMPLIFY AS IT LIFTS NORTHEAST THROUGH THE MID
ATLANTIC THIS AFTERNOON...BECOMING A CLOSED LOW AS IT TRACKS INTO
NEW ENGLAND TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM ASSOC/W THE
APPROACHING UPPER LEVEL TROUGH WAS LOCATED ALONG A STALLED FRONTAL
ZONE OFF THE CAROLINA COAST AT 06Z THIS MORNING. THE LOW PRESSURE
SYSTEM WILL TRACK NORTH ALONG THE CAROLINA COAST THIS MORNING...
STEADILY DEEPENING AS IT TRACKS ALONG THE MID-ATLANTIC COAST THIS
AFTERNOON AND THE NEW ENGLAND COAST TONIGHT.

PRECIPITATION CHANCES:
WILL INDICATE 100% CHANCE OF RAIN ACROSS THE ENTIRE AREA THROUGH 12Z
THIS MORNING...WITH PRECIPITATION CHANCES DIMINISHING AND ENDING
FROM WEST-EAST BETWEEN 12-16Z. AT 06Z...AN H85 LOW ASSOC/W THE
APPROACHING UPPER LEVEL TROUGH WAS LOCATED OVER THE SOUTHERN
APPALACHIANS...AND AN H85 FRONT EXTENDED WSW-ENE FROM ROUGHLY
GSP-RDU-ECG. 06Z REGIONAL RADAR IMAGERY SHOWED WIDESPREAD RAIN
ALONG/NORTH OF THE H85 FRONT...PRIMARILY IN ASSOC/W LOW LEVEL WARM
ADVECTION/OVERRUNNING. THIS LOW LEVEL WARM ADVECTION WILL SHIFT
NORTHEAST INTO THE MID-ATLANTIC BY 09-12Z THIS MORNING AS THE H85
FRONT BECOMES MORE SSW-NNE ORIENTED OVER THE EASTERN CAROLINAS/
SOUTHEAST VA AND THE H85 LOW CURRENTLY CENTERED OVER THE SOUTHERN
APPALACHIANS RE-DEVELOPS ALONG THE DELMARVA COAST. AS A RESULT...
THE MORE WIDESPREAD PRECIPITATION WILL SHIFT INTO THE MID-ATLANTIC
BY 09-12Z. HOWEVER...JUST AS THE LOW LEVEL WARM ADVECTION ABATES
OVER CENTRAL NC...SYNOPTIC FORCING ASSOC/W THE APPROACHING UPPER
LEVEL TROUGH WILL ARRIVE IN THE PRESENCE OF A SATURATED AIRMASS (IN
THE LOWEST 10-15 KFT)...AND THIS WILL ALLOW FOR AREAS OF LIGHT RAIN
TO PERSIST FOR SEVERAL MORE HOURS. THE LATEST 00Z SPC WRF-NMM
DEPICTS THIS SCENARIO QUITE WELL...WITH PRECIP ENDING IN THE WESTERN
PIEDMONT BY ~12Z AND IN THE NORTHEAST COASTAL PLAIN BY ~16Z. THIS
AFTERNOON...EXPECT RAPIDLY CLEARING SKIES AS STRONG SYNOPTIC
SUBSIDENCE COMMENCES IN THE WAKE OF THE UPPER LEVEL TROUGH AND A
DRIER SURFACE AIRMASS ADVECTS INTO THE AREA FROM THE WEST.

WIND:
FORECAST SOUNDINGS INDICATE 25-35 KT NORTHWEST FLOW AT THE TOP OF
THE MIXED LAYER TODAY...AND EXPECT BREEZY NW/NNW WINDS DEVELOPING BY
MID/LATE MORNING TO EARLY AFTERNOON...SUSTAINED AT 15-20 KT WITH
GUSTS AS HIGH AS 25-30 KT. GIVEN THAT FCST SOUNDINGS ARE SHOWING
WEAKER WINDS THAN YESTERDAY'S MODEL RUNS WERE INDICATING...WILL
REMOVE MENTION OF STRONG WIND GUSTS AND THE POTENTIAL FOR A FEW
DOWNED TREES FROM THE HAZARDOUS WEATHER OUTLOOK.

TEMPERATURES TODAY:
EXPECT NEAR-STEADY TEMPERATURES RANGING FROM THE UPPER 30S IN THE NW
PIEDMONT TO THE LOWER/MID 40S IN THE COASTAL PLAIN THROUGH 12Z THIS
MORNING IN ASSOC/W THE COLD AIR DAMMING WEDGE IN PLACE ACROSS THE
CAROLINAS. BETWEEN 12-18Z...SKIES WILL BEGIN TO CLEAR FROM THE
WEST/SW TO THE EAST/NE AS MENTIONED ABOVE...AND EXPECT THE WARMEST
TEMPS (51-54F) TO BE IN THE WESTERN PIEDMONT/SANDHILLS AND THE
COOLEST (48-51F) FROM THE TRIANGLE NORTHEAST INTO THE COASTAL PLAIN
WHERE LOW LEVEL CLOUD COVER WILL PERSIST THE RELATIVE LONGEST. THESE
VALUES COULD BE OFF BY A FEW DEGREES DEPENDING ON THE EXACT TIMING
OF THE EROSION OF THE CAD WEDGE/ONSET OF CLEAR SKIES...AND
UNCERTAINTY IS GREATEST IN THE TRIANGLE AND NORTHEAST COASTAL PLAIN.

TEMPERATURES TONIGHT:
WITH CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE TONIGHT...EXPECT A
POTENTIAL FOR NEAR-FREEZING OR SUB-FREEZING LOWS SUNDAY MORNING
ACROSS PORTIONS OF THE NORTHERN AND WESTERN PIEDMONT. THE PRIMARY
FCST PROBLEM WITH LOW TEMPS OVERNIGHT WILL BE WHEN AND WHETHER OR
NOT WINDS GO CALM PRIOR TO SUNRISE. HIGH PRESSURE WILL CONTINUE TO
BUILD INTO CENTRAL NC FROM THE WEST TONIGHT...AND THE MSLP GRADIENT
IS NOT FORECAST TO BEGIN SLACKENING UNTIL AFTER ~06Z SUN. THE MSLP
GRADIENT WILL SLACKEN FROM WEST-EAST AFTER 06Z...AND IT APPEARS THE
BEST CHANCE FOR WINDS TO GO CALM SEVERAL HOURS PRIOR TO SUNRISE WILL
BE ALONG/WEST OF HWY 1. WILL FCST LOWS RANGING FROM 30-32F IN THE
NORTHERN AND WESTERN PIEDMONT AND 32-35F IN THE SANDHILLS AND
COASTAL PLAIN. WITH THIS IN MIND...WILL UPGRADE THE FREEZE WATCH TO
A FREEZE WARNING ALONG/WEST OF HWY 1...WITH A FROST ADVISORY EAST OF
HWY 1. -VINCENT

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 205 AM SATURDAY...

COLD AND POSSIBLY FROSTY MONDAY MORNING...

MAIN PROBLEM FOR SUNDAY INTO MONDAY WILL BE THE CHILLY TEMPERATURES
AND ANOTHER SHOT AT A FROST/FREEZE MONDAY MORNING. THERE IS STILL
SOME QUESTION AS TO WHETHER THE RIDGING WILL SHIFT JUST ENOUGH TO
OUR NE TO ALLOW A LIGHT EASTERLY FLOW LATE SUNDAY NIGHT. THE LATEST
GFS IS FASTER BY 3 HOURS OR SO IN BRINGING THIS INCREASED MOIST FLOW
INTO OUR REGION BETWEEN 09Z-12Z MONDAY. THIS WOULD DEFINITELY AFFECT
THE LOW TEMPERATURES IF IT OCCURS. RIGHT NOW WE WILL LEAN TOWARD THE
RIDGE HOLDING IN PLACE LONGER PER THE LATEST NAM/EC WHICH WOULD KEEP
MOST CLOUDINESS OUT OF THE REGION UNTIL AROUND SUNRISE MONDAY. SUNNY
SKIES ARE EXPECTED SUNDAY WITH HIGHS 55-60. CLEAR SUNDAY NIGHT WITH
SOME INCREASE IN CLOUDS AROUND SUNRISE. LOWS 28-35. COLDEST
NORTH-CENTRAL PIEDMONT... WARMEST SE COASTAL PLAIN.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 205 AM SATURDAY...

MILDER BUT DRY MID TO LATE WEEK...

MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE DEVELOPMENT OF A
ANOTHER COASTAL LOW... THIS TIME FORECASTING IT TO MOVE NE WELL
OFFSHORE THE SE COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM IS NOT
EXPECTED TO PHASE WITH AN UPPER TROUGH FORECAST TO SHIFT FROM THE
APPALACHIANS TO ACROSS SOUTHERN NEW ENGLAND UNTIL THE SYSTEM IS WELL
OFFSHORE TUESDAY. AS A RESULT... WE WILL CONTINUE TO CARRY ONLY A
SLIGHT CHANCE OF LIGHT RAIN MAINLY AS THE UPPER TROUGH PASSES LATE
MONDAY INTO MONDAY NIGHT. HIGHS MONDAY 58-63 WITH MOSTLY CLOUDY
SKIES. CLEARING LATE MONDAY NIGHT...LOWS 38-43.

A RETURN TO HIGH PRESSURE IS EXPECTED TUE-THU. EXPECT MOSTLY CLEAR
CHILLY NIGHTS AND SUNNY MILD DAYS. LOWS 35-42. HIGHS 60-65. WARMER
BY FRIDAY... MOSTLY SUNNY WITH HIGHS 65-70.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 110 AM SATURDAY...

24-HR TAF PERIOD:
LIFR CONDITIONS ASSOCIATED WITH A PRONOUNCED COLD AIR DAMMING WEDGE
AND PERIODS OF RAIN WILL PREDOMINATE ACROSS CENTRAL NC THIS
MORNING...WITH CONDITIONS IMPROVING TO VFR FROM WEST TO EAST BETWEEN
15-21Z AS A SECONDARY COLD FRONT SWEEPS THROUGH CENTRAL NC.
CONDITIONS WILL FIRST IMPROVE AT THE INT/GSO TERMINALS BETWEEN
15-18Z...FOLLOWED BY RDU/FAY BETWEEN 16-19Z...AND FINALLY RWI
BETWEEN 17-20Z. CLEAR SKIES WILL PREDOMINATE THEREAFTER. WINDS WILL
INITIALLY BE NORTHEAST AT 5-10 KT...BECOMING NORTHERLY AND
EVENTUALLY NNW OR NW AT 10-15 KT BY 12Z AS A DEVELOPING LOW PRESSURE
SYSTEM TRACKS NORTH OF THE CAROLINAS/JUST OFFSHORE THE VA/DELMARVA
COAST. WINDS WILL FURTHER STRENGTHEN BETWEEN 12-18Z AS THE
AFOREMENTIONED LOW PRESSURE SYSTEM STEADILY DEEPENS ALONG THE
MID-ATLANTIC COAST AND HIGH PRESSURE BUILDS TOWARD THE CAROLINAS
FROM THE WEST. IN THE 12-18Z TIME FRAME...EXPECT NW WINDS TO BECOME
SUSTAINED AT 15-20 KT WITH GUSTS UP TO 25-30 KT...ESPECIALLY AT
RDU/RWI/FAY. NORTHWEST WINDS WILL DIMINISH TO 5-10 KT BY OR SHORTLY
AFTER SUNSET THIS EVENING...BECOMING LIGHT (3-5 KT) OR CALM BY THE
END OF THE TAF PERIOD.

LOOKING AHEAD:
VFR CONDITIONS WITH CLEAR OR MOSTLY CLEAR SKIES ARE EXPECTED TO RULE
SUN/SUN NIGHT AS HIGH PRESSURE BUILDS OVER CENTRAL NC. THE APPROACH
OF ANOTHER UPPER LEVEL TROUGH...ALONG WITH AN ATTENDANT SURFACE LOW
DEVELOPING OFFSHORE THE SOUTHEAST COAST MON EVE/NIGHT COULD LEAD TO
A PERIOD OF MVFR CEILINGS AND LIGHT RAIN AT THE RWI TAF SITE BETWEEN
21Z MON EVENING AND 09Z TUE MORNING. THERE WILL ALSO BE A POTENTIAL
FOR FOG OR SUB-VFR STRATUS AT THE RDU/FAY/RWI TAF SITES 03-12Z TUE
MORNING. HOWEVER...A FAIR AMOUNT OF UNCERTAINTY PERSISTS WITH REGARD
TO THE EVOLUTION OF THIS SYSTEM. THROUGH WEDNESDAY...VFR CONDITIONS
ARE MOST LIKELY TO PERSIST AT THE INT/GSO TAF SITES. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR NCZ007>011-021>028-038>041-073>076-083-084.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM..BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Oct 28, 3:48 PM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT FRI OCT 28 2011

NCZ007>011-021>028-038>041-073>076-083-084-292000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
348 PM EDT FRI OCT 28 2011

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

CANADIAN HIGH PRESSURE WILL BUILD OVER THE CAROLINAS LATE THIS
WEEKEND. CLEAR SKIES AND CALM WINDS WILL ALLOW WIDESPREAD FROST TO
DEVELOP SUNDAY MORNING AND AGAIN ON MONDAY MORNING. THE FIRST
FREEZE OF THE SEASON WILL BE POSSIBLE...ESPECIALLY OVER PORTIONS
OF THE PIEDMONT AND NORTHERN COASTAL PLAIN.

NCZ042-043-077-078-085-086-088-089-292000-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
348 PM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY NORTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON AS A LOW
PRESSURE SYSTEM RAPIDLY INTENSIFIES OFF THE MID ATLANTIC COAST.
ALTHOUGH SOME UNCERTAINTY PERSISTS...THERE WILL BE A POTENTIAL FOR
NORTHWEST WIND GUSTS AS HIGH AS 40 MPH...PRIMARILY FROM EAST OF THE
TRIANGLE AND NORTHERN PIEDMONT EAST INTO THE COASTAL PLAIN. WIND
GUSTS OF THIS MAGNITUDE COMBINED WITH SATURATED SOILS FROM
EXPECTED RAINFALL COULD RESULT IN A FEW DOWNED TREES SATURDAY
AFTERNOON.

CANADIAN HIGH PRESSURE WILL BUILD OVER THE CAROLINAS LATE THIS
WEEKEND. CLEAR SKIES AND CALM WINDS WILL ALLOW WIDESPREAD FROST TO
DEVELOP SUNDAY MORNING AND AGAIN ON MONDAY MORNING. THE FIRST
FREEZE OF THE SEASON WILL BE POSSIBLE...ESPECIALLY OVER PORTIONS
OF THE PIEDMONT AND NORTHERN COASTAL PLAIN.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:11 AM EDTFrost AdvisoryRAHCumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more29 hr

Nearby

Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.